MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR; INTRAVASCULAR ADMINISTRATION SET
Model Number 515060
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd phaseal¿ optima protector experienced foreign matter within the vial.The following information was provided by the initial reporter: when using the p13-o protector, there was white particulate within the vial of panitumumab.No patient impact, but they have had to waste this drug and this is very expensive.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no physical samples that display the reported condition were provided for investigation.One photo was received, through visual inspection of the image, white particles were observed with the liquid in the vial, however, without the physical sample we are unable to properly identify the composition or origin of the observed particles.A device history review was performed for lot 2109401, no deviations or non-conformances were identified during the manufacturing process that could have contributed to these issues.Fragmentation testing is performed during manufacturing to evaluate any particulates generated after ten activations.Testing results were reviewed for the reported lot and results were found to be acceptable.Five retained samples of lot 2109401 were used for additional evaluation.Functional testing was performed, connecting the protector sample to both a vial, injector, and syringe per the instructions for use provided with the product.In all cases liquid was able to be drawn from the vial without issue and no particles were observed within the vial.Fragmentation testing was also performed on the retained product, penetrating the protector with a sample injector ten times.All results were found to be within specification.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see h.10.

Brand Name
BD PHASEAL¿ OPTIMA PROTECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14877219
Report Number3003152976-2022-00302
Device Sequence Number5666216
Product Code ONB
UDI-Device Identifier00382905150609
UDI-Public00382905150609
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number515060
Device Catalogue Number515060
Device Lot Number2109401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown